IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 2247 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1571    
    Printed90    
    Emailed0    
    PDF Downloaded83    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2011  |  Volume : 43  |  Issue : 4  |  Page : 476-477

Propofol-induced violent coughing in a patient with Becker's muscular dystrophy


Department of Anesthesia and Intensive Care, Alchemist Hospitals Ltd., Panchkula, Haryana, India

Correspondence Address:
Amit Jain
Department of Anesthesia and Intensive Care, Alchemist Hospitals Ltd., Panchkula, Haryana
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.83134

Rights and Permissions

Propofol anesthesia is often associated with decreased incidence of gagging, coughing or laryngospasm, and provides intense suppression on airway reflex during tracheal intubation and laryngeal mask airway insertion. Propofol pretreatment is also effective in reducing the occurrence of opioid-induced coughing. These benefits are often attributed to bronchodilator and sedative effects of propofol. However, severe coughing following sedative doses of 1% propofol has not been reported so far. We report a rare case of violent coughing following low-dose propofol infusion in a patient with Becker's muscular dystrophy.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow